Alert archive / North Dakota / River Flood Warnings in 2013
River Flood Warning 73, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Oct 15, 2013, 9:11 PM CDT for Richland County, North Dakota; Wilkin County, Minnesota. It took effect at Oct 16, 2013, 8:42 AM CDT. It was in force for 70 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2013, 9:11 PM CDT (02:11 UTC)
- In effect from
- Oct 16, 2013, 8:42 AM CDT
- Expired
- Oct 19, 2013, 7:00 AM CDT
- In force
- 70 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Wilkin County, MN, Richland County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 155 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River of the North at Wahpeton (WHNN8).
- Action stage
- 9.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05051500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
426 WGUS43 KFGF 160211 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 911 PM CDT TUE OCT 15 2013 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A FLOOD WARNING (NEW) FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... NEW FLOODING IS FORECAST TO OCCUR AT... * WAHPETON...ON THE RED RIVER...IN WILKIN AND RICHLAND COUNTIES. . //ENTER GENERAL HYDROMET SYNOPSIS// A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION WILL BE ISSUED SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC167-NDC077-160311- /O.NEW.KFGF.FL.W.0073.131016T1342Z-131019T1200Z/ /WHNN8.1.ER.131016T1342Z.131017T0600Z.131018T0600Z.NO/ 911 PM CDT TUE OCT 15 2013 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A NEW FLOOD WARNING FOR... * ...WAHPETON...ON THE RED RIVER. * FROM WEDNESDAY MORNING TO SATURDAY MORNING. * AT 7:30 PM TUESDAY THE STAGE WAS 7.9 FEET. * MINOR FLOOD STAGE IS 10.0 FEET. * FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MID-MORNING AND CONTINUE TO RISE TO NEAR 11.0 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. && LAT...LON 4602 9672 4603 9641 4650 9663 4650 9684 $$
2 follow-up statements
795 WGUS83 KFGF 160224 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 924 PM CDT TUE OCT 15 2013 ...THE FLOOD WARNING CONTINUES FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... * WAHPETON...ON THE RED RIVER ...IN WILKIN AND RICHLAND COUNTIES .AROUND TWO INCHES OF RAIN FELL IN ROUGHLY THE LAST 48 HOURS. RECENT RAIN WILL BRING THE RED RIVER AT WAHPETON TO MINOR FLOOD STAGE ON WEDNESDAY. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC167-NDC077-171424- /O.CON.KFGF.FL.W.0073.131016T1342Z-131019T1200Z/ /WHNN8.1.ER.131016T1342Z.131017T0600Z.131018T0600Z.NO/ 924 PM CDT TUE OCT 15 2013 THE FLOOD WARNING CONTINUES FOR... * ...WAHPETON...ON THE RED RIVER. * FROM WEDNESDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM TUESDAY THE STAGE WAS 7.9 FEET. * MINOR FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MID-MORNING AND CONTINUE TO RISE TO NEAR 11.0 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * THE RIVER IS FORECAST TO CREST AT 11.0 ON EARLY THURSDAY MORNING DURING THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 11.6 FEET, OTTER TAIL RIVER WATER STARTS TO FLOW INTO THE BRECKENRIDGE DIVERSION. WATER ON MAIN ST (BRECK). && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 10/16 10/17 10/18 10/19 10/20 10/21 10/22 RED RIVER WAHPETON 10.8 10.3 9.0 7.5 6.1 5.6 5.3 LAT...LON 4602 9672 4603 9641 4650 9663 4650 9684 $$
683 WGUS83 KFGF 161436 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 936 AM CDT WED OCT 16 2013 ...THE FLOOD WARNING IS NOW CANCELLED FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... * WAHPETON...ON THE RED RIVER...IN WILKIN AND RICHLAND COUNTIES .COLD TEMPERATURES OVERNIGHT HAVE SLOWED THE RUNOFF...RIVER RESPONSE EXPECTED TO CONTINUE THROUGHOUT THE DAY AS TEMPERATURES WARM... THEN SLOW DOWN AGAIN OVERNIGHT. PEAK FLOWS ARE EXPECTED TO COME IN LOWER... HOWEVER... HIGHER FLOWS THAN NORMAL FOR THIS TIME OF YEAR SHOULD CONTINUE FOR A LONGER DURATION... AS WATER MAKES ITS WAY THROUGH THE SYSTEM. THE RED RIVER AT WAHPETON IS NOT EXPECTED TO REACH FLOOD STAGE AT THIS TIME AND THE FLOOD WARNING IS CANCELLED. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC167-NDC077-161506- /O.CAN.KFGF.FL.W.0073.000000T0000Z-131019T1200Z/ /WHNN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 936 AM CDT WED OCT 16 2013 THE FLOOD WARNING IS CANCELLED FOR... * ...WAHPETON...ON THE RED RIVER. * AT 8:30 AM WEDNESDAY THE STAGE WAS 8.6 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 8.9 FEET WEDNESDAY EVENING. * IMPACT STATEMENT(S) - AT 8.5 FEET, FORECAST SERVICE STAGE. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 10/17 10/18 10/19 10/20 10/21 10/22 10/23 RED RIVER WAHPETON 8.8 7.8 6.7 5.9 5.4 5.3 5.3 LAT...LON 4602 9672 4603 9641 4650 9663 4650 9684 $$ WJB
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Oct 15, 7:07 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Oct 15, 7:07 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 707 PM CDT TUE OCT 15 2013 .UPDATE... ISSUED AT 704 PM CDT TUE OCT 15 2013 THE RAIN HAS ENDED AND SKIES CLEARING...WITH MAIN CLEARING LINE AT 00Z BAUDETTE TO HILLSBORO TO LISBON. TEMPS IN CLEAR AREA FALLING PRETTY GOOD WITH UPPER 30S IN NE ND. WILL LOOK OVER TEMPS BUT SUSPECT MANY AREAS TONIGHT WILL END UP IN THAT 27-32 RANGE. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 252 PM CDT TUE OCT 15 2013 MAIN ISSUES WILL BE TIMING OF THE CLEARING OUT AND ENDING OF RAIN AS WELL AS TEMPERATURES THROUGHOUT THE PERIOD. THE UPPER LOW CURRENTLY ROTATING OVER MN WILL MOVE OFF INTO THE GREAT LAKES TONIGHT. RAIN WILL END OVER THE FAR SOUTHEASTERN COUNTIES FAIRLY EARLY THIS EVENING AS THE SFC LOW PULLS AWAY FROM THE AREA. IT LOOKS LIKE THERE WILL BE SOME PRESSURE GRADIENT AND WEST WINDS WILL KEEP US FROM COMPLETELY DECOUPLING. HOWEVER...DEW POINTS WILL BE DOWN INTO THE LOW 30S WITH EVEN SOME 20S NOT OUT OF THE QUESTION. SKIES WILL CLEAR OUT THIS EVENING. MODELS SHOW SOME HIGH RH VALUES APPROACHING FROM CANADA BY EARLY WEDNESDAY MORNING...BUT THINK THAT SKIES WILL STILL BE CLEAR ENOUGH TO GET PRETTY COLD. CONTINUED TREND OF TEMPS NEAR TO A FEW DEGREES BELOW THE FREEZING MARK. GIVEN THE LATENESS OF THE TIME OF YEAR WILL FORGO ANY HEADLINES AND ISSUE A PNS ABOUT THE END OF THE GROWING SEASON. TOMORROW SHOULD BE PRETTY QUIET WITH NEAR SEASONAL TEMPS AS NEAR ZONAL FLOW BRIEFLY SETS UP BETWEEN SYSTEMS. WESTERLY WINDS AND SUNSHINE SHOULD HELP TEMPS CLIMB INTO THE MID TO UPPER 50S. THE WARM TREND WILL BE SHORT LIVED AS ANOTHER COLD FRONT MOVES IN WEDNESDAY NIGHT. WILL CONTINUE TO KEEP SOME LOW POPS FOR LATE WEDNESDAY NIGHT AS THE FRONT MOVES THROUGH...ALTHOUGH THE NAM KEEPS MOST OF THE PRECIP TO OUR SOUTHWEST. THE OTHER MODELS CONTINUE TO SHOW SOME SCATTERED QPF SO KEPT THE SLIGHT MENTION GOING. LOWS WEDNESDAY NIGHT WILL BE A BIT WARMER THAN TUESDAY NIGHT WITH CLOUDS AND WINDS KEEPING US MIXED. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 252 PM CDT TUE OCT 15 2013 THURSDAY...THE COLD FRONT WILL CONTINUE TO PUSH ITS WAY ACROSS THE REGION. THERE SHOULD STILL BE A SLIGHT CHANCE FOR SHOWERS THURSDAY MORNING AS THE MODELS SHOW SOME WEAK FRONTOGENESIS MOVING THROUGH. TEMPS WILL BE COOLING AN MAY EVEN SHOW A NON-DIURNAL TREND AS COLD AIR ADVECTION BRINGS 850MB TEMPS DOWN BELOW THE FREEZING MARK. WIND WILL LIGHTEN AND SHIFT TO THE WEST THURSDAY NIGHT...ALTHOUGH LINGERING CLOUDS SHOULD KEEP TEMPS IN THE MID 30S. A REINFORCING SURGE OF COLD AIR WILL COME DOWN FRIDAY...KEEPING TEMPS IN THE 40S WITH SOME SCATTERED SHOWERS AS A WEAK UPPER SHORTWAVE MOVES THROUGH. FOR THE FRI NIGHT THROUGH TUE TIME PERIOD THE REGION REMAINS IN SHARP NORTHWEST FLOW ALOFT. MAIN FORECAST CHALLENGE WILL BE TIMING ANY WEAK EMBEDDED IMPULSES IN THE FLOW THAT MAY PRODUCE PCPN. AT THIS POINT THERE IS ONE FOR FRI NIGHT INTO SAT...ANOTHER ON SUN AND SUN NIGHT WITH A THIRD MON NIGHT INTO TUE. NONE OF THESE SYSTEMS ARE PARTICULARLY IMPRESSIVE AND WILL NOT LEAD TO ANY HEAVY PCPN. HOWEVER SOME LIGHT RAIN POSSIBLY CHANGING TO LIGHT SNOW AT NIGHT WILL BE POSSIBLE. TEMPS LOOK TO STAY ON THE CHILLY SIDE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 704 PM CDT TUE OCT 15 2013 CLEARING WILL MOVE INTO FARGO-BEMIDJI EARLY THIS EVE...WITH CLEAR SKY OTHER TAF LOCATIONS TONIGHT. HIGH CLOUDS TO MOVE IN WEDNESDAY FROM THE NORTHWEST. WINDS TO SETTLE DOWN PRETTY QUICK THIS EVENING AND RUN AOB 8 KTS TONIGHT INTO WED AM. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...RIDDLE SHORT TERM...JR LONG TERM...JR/GODON AVIATION...RIDDLE
Hazardous weather outlook, Oct 15, 5:32 AM CDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 532 AM CDT TUE OCT 15 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 532 AM CDT TUE OCT 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT POSSIBILITY OF SOME MINOR RIVER FLOODING MID WEEK AT FARGO...WAHPETON...SABIN..DILWORTH AND ABERCROMBIE. HIGHLY DEPENDENT ON THE AMOUNT OF RUNOFF INTO THE RIVER SYSTEMS WITH THE PROLONGED RAINFALL FROM THE ONGOING SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JK
Nearby
River Flood Warnings in North Dakota, 2013River Flood Warnings in Minnesota, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.